Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 35, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 1, 2018, 3:53 AM EDT. It took effect at Jul 1, 2018, 11:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2018, 3:53 AM EDT (07:53 UTC)
- In effect from
- Jul 1, 2018, 11:00 AM EDT
- Expired
- Jul 2, 2018, 6:00 AM EDT
- In force
- 19 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
172 WHUS73 KAPX 010753 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 353 AM EDT Sun Jul 1 2018 LMZ323-341-342-344>346-LSZ321-011600- /O.NEW.KAPX.SC.Y.0035.180701T1500Z-180702T0400Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 353 AM EDT Sun Jul 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 11 AM this morning to midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347-348-011600- /O.NEW.KAPX.SC.Y.0035.180701T1500Z-180702T0000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 353 AM EDT Sun Jul 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 11 AM this morning to 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
4 follow-up statements
430 WHUS73 KAPX 011409 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1009 AM EDT Sun Jul 1 2018 LMZ323-341-342-344>346-LSZ321-012215- /O.CON.KAPX.SC.Y.0035.180701T1500Z-180702T0400Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1009 AM EDT Sun Jul 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A Small Craft Advisory remains in effect until midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347-348-012215- /O.CON.KAPX.SC.Y.0035.180701T1500Z-180702T0000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1009 AM EDT Sun Jul 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
387 WHUS73 KAPX 011934 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 334 PM EDT Sun Jul 1 2018 LHZ349-020000- /O.EXA.KAPX.SC.Y.0035.000000T0000Z-180702T0000Z/ Sturgeon Pt to Alabaster MI- 334 PM EDT Sun Jul 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ323-341-342-344>346-LSZ321-020345- /O.CON.KAPX.SC.Y.0035.000000T0000Z-180702T0400Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 334 PM EDT Sun Jul 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A Small Craft Advisory remains in effect until midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347-348-020000- /O.CON.KAPX.SC.Y.0035.000000T0000Z-180702T0000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 334 PM EDT Sun Jul 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
271 WHUS73 KAPX 020325 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1125 PM EDT Sun Jul 1 2018 LMZ323-341-342-344>346-020430- /O.CAN.KAPX.SC.Y.0035.000000T0000Z-180702T0400Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1125 PM EDT Sun Jul 1 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LSZ321-021000- /O.EXT.KAPX.SC.Y.0035.000000T0000Z-180702T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1125 PM EDT Sun Jul 1 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY... THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
475 WHUS73 KAPX 020726 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 326 AM EDT Mon Jul 2 2018 LSZ321-021000- /O.CON.KAPX.SC.Y.0035.000000T0000Z-180702T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 326 AM EDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... A Small Craft Advisory remains in effect until 6 AM EDT early this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 1, 3:15 AM EDT, 38 minutes earlier.
Area forecast discussion, Jul 1, 3:15 AM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
315 AM EDT Sun Jul 1 2018
.NEAR TERM...(Today through Tonight)
Issued at 313 AM EDT Sun Jul 1 2018
Impactful weather: Still very warm. How warm today? Better chances
for showers and thunderstorms. Chances for severe storms with
damaging winds the primary threat, and to a lesser degree large hail.
Pattern synopsis and forecast:
The upper level ridging has been shifting east of us with height
falling, while stronger mid level flow and better shortwaves/vort
maxes were able to press into the western CWA. This also served to
modify the capping seen around 800mb. Meanwhile, weak low pressure
over nrn Lake Michigan and it's associated sfc trough was enhanced
by earlier thunderstorm outflow to our north and west. This sfc
boundary pressed through eastern upper and into far nrn lower
Michigan and spawned the earlier showers and thunderstorms across
the northwest half of the CWA. These storms developed with the
assistance of some LLJ/moisture convergence/right entrance region
upper jet dynamics. These storms also developed in a moisture and
instability gradient, but over the last couple of hours they have
weakened/become isolated. This due to an analyzed weakening of the
moisture convergence and maybe even encountering a stronger capping
environment. The increased cloud cover has also also served to hold
in some of yesterday's tremendous heat across mainly the NW CWA, and
sfc temperatures most areas were well into the 70s with a few spots
still in the low 80s. Amazing.
The current showers and storms will likely end through daybreak as
the LLJ mixes out and the moisture convergence weakens even further.
Low pressure will then lift through Ontario today and drag a cold
front through nrn Michigan late this afternoon and evening. While
there are residual clouds around the region, there should be some
thinning through the day, resulting in enough heating combined with
high dew points in the low 70s, to result in increasing instability
to around 2000j/kg MLCAPE/MUCAPE. Showers and thunderstorms are
becoming more and more likely for most of nrn Michigan. The capes
are pretty decent to support some strong updrafts, and 0-6km bulk
shear in the 30-35kt range to support storm organization. This
supports the current slight risk of severe storms, which has been
trimmed back to the GTV Bay region only, with marginal risk
elsewhere. The primary threat is for damaging winds, and to a
lesser degree, large hail, since wetbulb heights will still be
around 13kft. Will have to watch for those beefier storms and
clusters that can result in damaging downdrafts, or organize into
bowing segments. Heading through this evening as we lose the
diurnal heating component, and the storms are expected to weaken
and gradually move out of the area, while the weak cold front will
cross entirely out of the CWA shortly after midnight with
precipitation ending.
The residual cloudiness, combined with areas of morning stratus
leading a more decent cumulus field today, may hamper some of the
potential heating, but this will probably not keep temperatures from
reaching the upper 80s to middle 90s in nrn lower, with mid and
upper 80s in eastern upper. Heat indices are likely to be around
advisory levels 95 to some places over 100F in a good chunk of nrn
lower. Less issues with heat indices in eastern upper. Therefore,
will issue a heat advisory for much of nrn lower.
Low temperatures tonight behind the cold front will range from the
mid and upper 50s across eastern upper, to the upper 60s and lower
70s across the SE CWA.
&&
.SHORT TERM...(Monday through Tuesday)
Issued at 313 AM EDT Sun Jul 1 2018
...Warm and precipitation-free to start the work week...
High Impact Weather Potential: Minimal.
Pattern Forecast: Sunday/Sunday evening's weak troughing aloft is
expected to gradually be replaced once again by upper level ridging
throughout the day Monday...and even more so Tuesday. By early
Monday morning, Sunday's cold front is progged to be positioned east
of the forecast area with any lingering precipitation ending from
west to east as high pressure nosing into the region aids to usher
in much drier low-mid level air.
Primary Forecast Concerns/Challenges: Diminishing PoPs early Monday
morning, along with continued above normal temperatures through the
forecast period.
Little in the way of sensible weather is anticipated beyond Monday
morning as high pressure returns across the region. Early day PoPs
generally remain limited to east of I-75, which is not expected to
be more than scattered lingering light showers. Clearing skies will
become the rule across the entire forecast area by midday with
mostly sunny skies expected by mid Monday afternoon area-wide. High
temperatures "cooler" than the past few days, but still remaining
above normal...ranging from near 80 across eastern upper and through
the 80s south of the bridge (coolest along the immediate
lakeshores).
Generally quiet weather anticipated on Tuesday as well with lots of
sunshine and temperatures climbing several degrees over Monday's
highs...varying from the mid 80s to low 90s area-wide. Heat indices
likely to max out in the low 90s for most.
&&
.LONG TERM...(Tuesday night through Saturday)
Issued at 313 AM EDT Sun Jul 1 2018
High Impact Weather Potential: Chance of thunderstorms returns
Wednesday and Thursday.
A warm pattern to remain over the region through the forecast
period as surface and upper level ridging largely remain centered
over the eastern one third of the country through mid-late week.
Shower and thunderstorm chances as early as Wednesday...continuing
through Thursday as a cold front tied to low pressure across
southern Canada sweeps across the area. As was alluded to by the
prior forecast, mid level temperatures do cool by the end of the
week...falling from around 17-18 C to near 12 C by Friday into
Saturday resulting in somewhat cooler temperatures (although still
slightly above normal) as we head into next weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1208 AM EDT Sun Jul 1 2018
Dome of heat remains across lower Michigan southward into the Ohio
Valley. Lots of active weather (showers and storms) continues
just to our west and northwest from Wisconsin into the U.P. along
the fringes of the heat dome some of which is just beginning to
inch into NW lower Michigan. Low level capping will weaken through
tonight and allow some of that activity to move into northern
lower Michigan over the next several hours. As a result, have a
few hours of VCSH/VCTS at the NW lower MI terminal sites.
Otherwise, VFR weather anticipated for much of the night with
thickening mid and high cloud spreading into the region from
upstream convection. But similar to last night, SCT-BKN stratus
might materialize late overnight and persist into Sunday morning.
Forecast confidence in this occurring is not great, but I did
include SCT lower cloud cover at some of the sites.
Sunday, expect much more daytime CU development (35-50K feet) and
a few pop-up showers are possible. Cold front swings into the
region late in the day into Sunday night and will bring a line of
showers and storms through the region.
&&
.MARINE...
Issued at 313 AM EDT Sun Jul 1 2018
...Another round of advisory winds expected today into this
evening...
Winds have temporarily weakened overnight, but they are expected to
kick back into advisory levels late this morning through evening for
several nearshore waters, especially Lake Michigan. This occurs as
the pressure gradient re-tightens in advance of a weak cold front
that brings scattered to numerous showers and thunderstorms. Some of
the storms may become severe late this afternoon and evening for
mainly for Whitefish Bay and Lake Michigan. The cold front will have
crossed off the nearshores by shortly after midnight, with all
precipitation ending. High pressure and drier air settles in for
Monday and much of Tuesday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY until 8 PM EDT this evening for MIZ016>036-041-042.
LH...SMALL CRAFT ADVISORY from 11 AM this morning to 8 PM EDT this
evening for LHZ347-348.
LM...SMALL CRAFT ADVISORY from 11 AM this morning to midnight EDT
tonight for LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY from 11 AM this morning to midnight EDT
tonight for LSZ321.
&&
NEAR TERM...SMD
SHORT TERM...MG
LONG TERM...MG
AVIATION...BA
MARINE...SMDHazardous weather outlook, Jul 1, 3:25 AM EDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 325 AM EDT Sun Jul 1 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-020730- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 325 AM EDT Sun Jul 1 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Thunderstorms are likely across all of northern Michigan, mainly late this afternoon and evening. A few of these storms may be severe, particularly along and west of US 131 in northwest lower Michigan. The primary threat is damaging winds to 60 mph, and to a lesser degree, large hail to an inch in diameter. The greatest threat for severe storms is between 5pm and 10pm. Very warm temperatures and high humidity will lead to another day of high heat indices. Please see ongoing heat advisory for further details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is another chance for thunderstorms Wednesday and Thursday across all of northern Michigan. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:37 PM EDT | Special Marine Warning | APX | 23 min | |
| Jul 1, 3:28 AM EDT | Heat Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 17 hr |
| Jul 1, 5:54 PM EDT | Special Marine Warning | APX | 66 min | |
| Jul 1, 6:13 PM EDT | Special Weather Statement | APX | Benzie, Leelanau | 47 min |
| Jul 1, 6:34 PM EDT | Special Marine Warning | APX | 86 min | |
| Jul 1, 6:36 PM EDT | Special Weather Statement | APX | Mackinac | 24 min |
| Jul 1, 6:39 PM EDT | Special Weather Statement | APX | Grand Traverse | 51 min |
| Jul 1, 7:02 PM EDT | Special Weather Statement | APX | Benzie | 28 min |
| Jul 1, 7:10 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Leelanau, Manistee, Wexford | 50 min |
| Jul 1, 7:37 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Grand Traverse, Kalkaska | 53 min |
| Jul 1, 7:55 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Manistee, Wexford | 50 min |
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.